| Catalog Number |
J338H |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/21/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a patient underwent a c-section procedure on (b)(6) 2023 and suture was used.The product was used on the peritoneum with continuous suture.When the surgeon pulled the suture, there was a snapping sound and the suture broke.There was no sensation that the swage part of the needle was broken, and although the surgeon looked for it during the surgery, there was no sign of breakage.Another product was used.There were no adverse consequences to the patient.Additional information was requested.
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was obtained: please confirm if the suture or the needle broke during this procedure.The suture was broken.Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.H6 component code: g07002 ¿ device not returned.A review of the batch manufacturing records was conducted, and no related non-conformances were identified.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 1/17/2024.H3 investigational summary: the product was returned to ethicon for evaluation.Visual inspection was conducted on the returned device.The returned product determined that it received one detached needle that pertains to the product j338h.During visual inspection of the returned sample, the suture was not returned for evaluation to determine the assignable cause.Marks on the body and the edge needle that appears to be by a surgical instrument could be observed.Also was observed with suture remnant.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.No conclusion could be reached as to what caused the reported complaint.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.